MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number MEGEN1
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the bipolar megadyne working automatically without pressing a footswitch.Even when footswitch was not pressed it was working automatically.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/1/2024.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/12/2024 investigation summary per service manual operational and diagnostic analysis confirmed the self activation issue.The backplane pcb and footswitch pcb were identified in the investigation to address the issue.The repair is pending customer approval.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/3/2025 corrected data: h11 investigation summary per service manual operational and diagnostic analysis confirmed the self activation issue.The backplane pcb was identified in the investigation to address the issue.The repair is pending customer approval.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/4/2025.Corrected data: report submission due date.

Brand Name
ELECTROSURGICAL GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20343533
Report Number1721194-2024-00078
Device Sequence Number12736502
Product Code GEI
UDI-Device Identifier10614559105597
UDI-Public10614559105597
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K193145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMEGEN1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/10/2024
10/14/2024
02/03/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/12/2024
02/03/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown